MAUDE Adverse Event Report: MICROVENTION, INC. BOBBY 8F; ISCHEMIC STROKE

MICROVENTION, INC. BOBBY 8F; ISCHEMIC STROKE
Model Number BOB-895-US
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Thrombosis/Thrombus (4440)
Date of Event 05/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation, nor were any images of the device provided in place of a device return.Procedure and medical imaging was not provided for this investigation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.Based on a review of the device's risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: the lot number was not provided; therefore, the device history records could not be reviewed and a lot history trending review could not be performed.Complaint system review: a search of the complaint handling system could not be performed to determine if other similar complaints exist for this batch number, because the batch number was not provided for the product on this complaint file.Ifu review (additional information can be found in the ifu, the following is taken from the 27 language version): potential complications: potential complications include but are not limited to: vessel or aneurysm perforation, vasospasm, hematoma at the site of entry, embolism, ischemia, intracerebral/intracranial hemorrhage, pseudoaneurysm, seizure, stroke, infection, vessel dissection, thrombus formation, and death.Precautions: after balloon preparation for use and prior to use, re-inflate to nominal volume and inspect for any irregularities or damage.Do not use if any inconsistencies are observed.The balloon guide catheter has a lubricious surface and should be hydrated in saline solution for at least 10 seconds prior to use.Once the balloon guide catheter is hydrated, do not allow it to dry.Exercise care in handling the balloon catheter to reduce the chance of accidental damage.Take precaution when navigating the balloon guide catheter in tortuous vasculature to avoid damage.Avoid advancement or withdrawal against resistance until the cause of resistance is determined.Presence of calcifications, irregularities or existing devices may damage the balloon guide catheter and potentially affect its insertion or removal.Excessive torque applied with a syringe might result in damage to the hub assembly.Directions for use (refer to diagram for reference) attach a rotating hemostatic valve (rhv) to the working lumen of the balloon guide catheter.Set up a continuous saline flush line and connect it to the sidearm of the rhv.Insert a select catheter with guidewire into the working lumen of the balloon guide catheter.Ensure the balloon is fully deflated and advance a peel-away sheath over the balloon portion of the balloon guide catheter.Insert the guidewire/select catheter/balloon guide catheter system into the introducer sheath using the peel-away sheath.Insert peel-away sheath into the introducer sheath until it meets resistance.Advance the guidewire/select catheter/balloon guide catheter system to the desired location in the vasculature using fluoroscopic visualization.Warning: do not advance the balloon guide catheter or guidewire against resistance.If resistance is felt, assess the source of resistance using fluoroscopic means.Retract peel-away sheath from introducer hub and peel off of the balloon guide catheter.If aspiration is desired, remove saline flush and attach a 60cc syringe to the sideport of the 3-way stopcock connected to the working lumen of the balloon guide catheter.Or prepare an aspiration pump and tubing kit per respective ifu.Remove the saline flush and attach the tubing kit to the sideport of the 3-way stopcock connected to the working lumen of the balloon guide catheter.If using a clot retrieval device, remove any loading acquired during tracking of balloon guide catheter if needed.Slowly inflate the balloon until the desired diameter is achieved.Turn off the stopcock towards balloon guiding catheter hub.Warning: do not exceed the maximum recommended inflation volume as balloon rupture may occur.Warning: always inflate and deflate the balloon while visualizing under fluoroscopy to ensure patient safety.Recommended aspiration procedure: apply vigorous aspiration to balloon guide catheter using a 60cc syringe or aspiration pump not to exceed -28 inhg and withdraw devices(s) such as clot retrieval device and microcatheter inside balloon guide catheter.Continue aspirating balloon guide catheter until clot retrieval device and microcatheter are fully withdrawn from balloon guide catheter.When deflating balloon, use fluoroscopy to ensure complete deflation prior to removal.After procedure is complete, slowly remove the balloon catheter.Note: if withdrawal of clot retrieval device and microcatheter into balloon guide catheter is difficult, deflate balloon and under aspiration of balloon guide catheter working lumen, simultaneously withdraw balloon guide catheter, microcatheter and clot retrieval device as a unit through introducer sheath.Remove introducer sheath if necessary.Investigation conclusion: the physical device was not available for evaluation to determine if a condition existed that would have caused or contributed to event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.This information may be updated if additional information is provided at a later date.
 
Event or Problem Description
As reported in the sofast study, intra-arterial thrombolysis of right internal carotid artery was reported.Repeat angiography of the cervical right ica demonstrated thrombus, re-occlusion in the origin of the right internal carotid artery, new since the start of the procedure.8mg of integrilin was infused directly into the thrombus.Repeat angiography demonstrated stable findings.Resolved without sequelae.The thrombus is reported related to the study disease and possibly the bobby device.
 
Additional Manufacturer Narrative
Additional information: d4 (lot number), h2, h4, h10.The lot number was obtained via email.A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.
 
Event or Problem Description
Additional information received, see h10.

Brand Name
BOBBY 8F
Common Device Name
ISCHEMIC STROKE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
MDR Report Key18145949
Report Number2032493-2023-01053
Device Sequence Number12483773
Product Code MJN
UDI-Device Identifier00842429108543
UDI-Public(01)00842429108543(11)220525(17)250430(10)0000192104
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K193607
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberBOB-895-US
Device Lot Number0000192104
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2023
Supplement Date Received by Manufacturer01/16/2024
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date01/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale